Actions
  • shareshare
  • link
  • cite
  • add
add
auto_awesome_motion View all 4 versions
Publication . Article . 2020

Increased Risk of Liver Cirrhosis during Azathioprine Therapy for Crohn's Disease

Jenny Roselli; Tommaso Innocenti; E.N. Lynch; L. Parisio; Giuseppe Macrì; Monica Milla; Tommaso Mello; +3 Authors
Open Access
English
Published: 29 Jan 2020 Journal: Case Reports in Gastrointestinal Medicine, volume 2,020 (issn: 2090-6528, eissn: 2090-6536, Copyright policy )
Publisher: Hindawi
Country: Italy
Abstract

Azathioprine is a cornerstone of the therapy of Crohn’s disease. Unfortunately, infections and malignancies are relatively common adverse effects related to this drug; however, cirrhosis is exceptionally reported as a side effect. We report the case of a 49-year-old male patient with ileocolonic steno-penetrating Crohn’s disease who developed hepatic cirrhosis while treated with azathioprine. After taking azathioprine for 3 years with regular follow-up, he developed pancytopenia, and liver cirrhosis was diagnosed with ultrasound, abdomen computed tomography scan, transient elastography, and liver biopsy. As all other causes of liver damage were excluded, azathioprine was believed to be the cause of liver injury and therefore was interrupted.

Subjects by Vocabulary

Microsoft Academic Graph classification: Liver biopsy medicine.diagnostic_test medicine Liver injury medicine.disease Crohn's disease business.industry business Transient elastography Azathioprine medicine.drug Gastroenterology medicine.medical_specialty Internal medicine Pancytopenia Side effect Cirrhosis

Subjects

Case Report, Diseases of the digestive system. Gastroenterology, RC799-869, Liver Cirrhosis, Industrial and Manufacturing Engineering, Polymers and Plastics, History, Business and International Management

moresidebar